MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 1.5MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 1.5MM WIRE PASS DRILL BIT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number 5820103015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a cranial procedure, the wire pass drill bit broke, the fragment was immediately removed from the patient.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6: investigation results indicate that the most likely cause of breakage is from metal contact combined with excessive force.The associated devices ifu for use with wire pass drills were reviewed and contain the following warning; "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory." the quality investigation is complete.
 
Event or Problem Description

Brand Name
1.5MM WIRE PASS DRILL BIT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9386188
Report Number0001811755-2019-03881
Device Sequence Number2402613
Product Code HBE
UDI-Device Identifier04546540362421
UDI-Public04546540362421
Combination Product (Y/N)N
PMA/510(K) Number
K143320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5820103015
Device Catalogue Number5820103015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1